[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.205.0.26. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
November 1990

Generalized Eruption in a Liver Transplant Patient

Author Affiliations

Hospitals of the University Health Center of Pittsburgh (Pa)

Arch Dermatol. 1990;126(11):1501-1502. doi:10.1001/archderm.1990.01670350115022
Abstract

REPORT OF A CASE  A 7-year-old boy with chronic cirrhosis of the liver secondary to extrahepatic biliary hypoplasia was admitted to Children's Hospital, Pittsburgh, Pa. He underwent an uncomplicated liver transplantation, but 10 days postoperatively fever and elevated liver enzyme values developed. His therapy was begun with ampicillin, tobramycin, and clindamycin. A computed tomographic scan showed pancreatitis. A liver biopsy specimen revealed cytomegalovirus (CMV) hepatitis but no evidence of rejection. Two weeks later, the patient experienced respiratory insufficiency that re- quired intubation. Sulfamethoxazole and trimethoprim therapy was started empirically. The following day, a generalized blanching erythema was noted. This progressed to a diffuse petechial and purpuric eruption with a few palpable lesions (Fig 1). The palms and soles were involved, but all mucous membranes were spared. Other medications included ranitidine, nystatin, salt-poor albumin, dopamine, antacids, and bumetanide.Pertinent laboratory values were as follows: hematocrit, 0.27 (normal, 0.34 to 0.40);

First Page Preview View Large
First page PDF preview
First page PDF preview
×